MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71335756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
(b)(6) legal, it was reported that, after a first revision surgery of the right tha performed on (b)(6) 2015, were the liner and femoral head were exchanged, the plaintiff experienced a first hip dislocation on (b)(6) 2016 treated with pain medication, and a second hip dislocation on (b)(6) 2016.A revision surgery was performed on (b)(6) 2016 to treat this adverse event.During the surgery the cup was reinforced with a 20mm long screw and the femoral head and liner were explanted and exchanged.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, with the information provided the clinical root cause of the report dislocations and subsequent revision cannot be determined.It cannot be concluded that the reported events were associated with a malperformance of the implant.The patient impact beyond the revision and expected transient post-op convalescence period cannot be determined.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12519841
Report Number1020279-2021-07095
Device Sequence Number11041139
Product Code JDI
UDI-Device Identifier03596010598356
UDI-Public03596010598356
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2019
Device Model Number71335756
Device Catalogue Number71335756
Device Lot Number09EM08456
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age66 YR